Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 12, 2013, 12:22 PM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2013, 12:22 PM MST (19:22 UTC)
- Expired
- Jul 12, 2013, 3:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 129 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
178
WGUS55 KFGZ 121922
FFWFGZ
AZC025-122215-
/O.NEW.KFGZ.FF.W.0002.130712T1922Z-130712T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1222 PM MST FRI JUL 12 2013
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 315 PM MST
* AT 1218 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
WOOLSEY WASH...MINT WASH AND SKULL VALLEY WASH.
ADDITIONAL RAINFALL AMOUNTS OF .75 INCHES ARE POSSIBLE IN THE WARNED AREA.
THE HEAVY RAIN WILL LIKELY TRIGGER LIFE-THREATENING FLASH FLOODS...AS
WELL AS MUDSLIDES...ROCKSLIDES...AND DEBRIS FLOWS WITHIN AND
DOWNSTREAM OF THE DOCE FIRE BURN AREA. RESIDENCES NEAR WASHES AND
CREEKS IN THE AREA MAY BE AFFECTED BY HIGH WATER...ROCK MATERIAL...
AND DEBRIS. ROADWAYS WILL LIKELY BE INUNDATED OR WASHED OUT. IF YOU
CANNOT MOVE SAFELY OUT OF THE WAY OF FLASH FLOODING BEFORE IT
BEGINS...SHELTER IN PLACE IN A STURDY STRUCTURE.
AREAS IMPACTED BY THIS WARNING INCLUDE BUT ARE NOT LIMITED TO SUNDOWN
ACRES...AMERICAN RANCH...AND MINT CREEK RANCH IN THE WILLIAMSON
VALLEY AREA NEAR PRESCOTT...MAINLY NEAR AND WEST OF MINT WASH.
&&
LAT...LON 3462 11266 3469 11256 3465 11252 3459 11258
3459 11263
$$
RR/TC3 follow-up statements
671
WGUS75 KFGZ 121943
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1243 PM MST FRI JUL 12 2013
AZC025-122215-
/O.CON.KFGZ.FF.W.0002.000000T0000Z-130712T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI AZ-
1243 PM MST FRI JUL 12 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MST FOR
CENTRAL YAVAPAI COUNTY...
AT 1237 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. THERE MAY BE A BRIEF BREAK WITH ADDITIONAL STORMS MOVING OVER FIRE
BURN AREA IN THE NEXT 20 TO 30 MINUTES.
THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
WOOLSEY WASH...TONTO WASH...MINT WASH AND SKULL VALLEY WASH.
SO FAR...A GAUGE WITHIN THE BURN AREA HAS MEASURED 0.47 INCHES OF
RAINFALL. ADDITIONAL RAINFALL AMOUNTS OF 0.20 ARE POSSIBLE IN THE
WARNED AREA.
THE HEAVY RAIN WILL LIKELY TRIGGER LIFE-THREATENING FLASH FLOODS...AS
WELL AS MUDSLIDES...ROCKSLIDES...AND DEBRIS FLOWS WITHIN AND
DOWNSTREAM OF THE DOCE FIRE BURN AREA. RESIDENCES NEAR WASHES AND
CREEKS IN THE AREA MAY BE AFFECTED BY HIGH WATER...ROCK MATERIAL...
AND DEBRIS. ROADWAYS WILL LIKELY BE INUNDATED OR WASHED OUT. IF YOU
CANNOT MOVE SAFELY OUT OF THE WAY OF FLASH FLOODING BEFORE IT
BEGINS...SHELTER IN PLACE IN A STURDY STRUCTURE.
AREAS IMPACTED BY THIS WARNING INCLUDE BUT ARE NOT LIMITED TO SUNDOWN
ACRES...AMERICAN RANCH...AND MINT CREEK RANCH IN THE WILLIAMSON
VALLEY AREA NEAR PRESCOTT...MAINLY NEAR AND WEST OF MINT WASH.
&&
LAT...LON 3462 11266 3469 11256 3465 11252 3459 11258
3459 11263
$$
RR/TC411
WGUS75 KFGZ 122028
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
128 PM MST FRI JUL 12 2013
AZC025-122215-
/O.CON.KFGZ.FF.W.0002.000000T0000Z-130712T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI AZ-
128 PM MST FRI JUL 12 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MST FOR
CENTRAL YAVAPAI COUNTY...
AT 115 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAINFALL HAS DIMINISHED OVER THE WARNED AREA. STORMS
FORMING TO THE SOUTH OF THE DOCE MAY CAUSE PERIODS OF HEAVY RAINFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SO FAR...GAUGE AND RADAR DATA INDICATES THAT ABOUT 0.70 INCHES OF
RAIN HAS FALLEN OVER THE SOUTHERN PORTION OF THE DOCE AND ABOUT
0.40 INCHES OF RAIN HAS FALLEN OVER THE NORTHERN PORTION.
THE HEAVY RAIN WILL LIKELY TRIGGER LIFE-THREATENING FLASH FLOODS...AS
WELL AS MUDSLIDES...ROCKSLIDES...AND DEBRIS FLOWS WITHIN AND
DOWNSTREAM OF THE DOCE FIRE BURN AREA. RESIDENCES NEAR WASHES AND
CREEKS IN THE AREA MAY BE AFFECTED BY HIGH WATER...ROCK MATERIAL...
AND DEBRIS. ROADWAYS WILL LIKELY BE INUNDATED OR WASHED OUT. IF YOU
CANNOT MOVE SAFELY OUT OF THE WAY OF FLASH FLOODING BEFORE IT
BEGINS...SHELTER IN PLACE IN A STURDY STRUCTURE.
AREAS IMPACTED BY THIS WARNING INCLUDE BUT ARE NOT LIMITED TO SUNDOWN
ACRES...AMERICAN RANCH...AND MINT CREEK RANCH IN THE WILLIAMSON
VALLEY AREA NEAR PRESCOTT...MAINLY NEAR AND WEST OF MINT WASH.
&&
LAT...LON 3462 11266 3469 11256 3465 11252 3459 11258
3459 11263
$$
RR/TC153
WGUS75 KFGZ 122208
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
308 PM MST FRI JUL 12 2013
AZC025-122216-
/O.EXP.KFGZ.FF.W.0002.000000T0000Z-130712T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI AZ-
308 PM MST FRI JUL 12 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 315 PM MST FOR CENTRAL
YAVAPAI COUNTY...
THE THREAT OF ADDITIONAL HEAVY RAIN OVER THE DOCE FIRE SCAR WEST OF
PRESCOTT HAS ENDED. NO REPORTS OF FLOODING HAVE BEEN RECEIVED SO FAR.
LAT...LON 3462 11266 3469 11256 3465 11252 3459 11258
3459 11263
$$
RR/TCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 9:40 AM MST, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 12, 9:40 AM MST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 AM MST FRI JUL 12 2013 .SYNOPSIS...A VERY MOIST AND UNSTABLE AIRMASS WILL BRING GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE REGION FOR SEVERAL DAYS. SOME STORMS WILL PRODUCE HEAVY RAINFALL. && .DISCUSSION...A VERY MOIST AIR MASS RESIDES OVER ARIZONA THIS MORNING. PWAT NEAR 0.9 FROM THE FLAGSTAFF...NEAR 1.7 FOR BOTH PHOENIX AND TUCSON THIS MORNING. THERE WAS SOME FOG OVER THE WESTERN MOGOLLON RIM AND COCONINO PLATEAU THIS MORNING. THE FOG DISSIPATED AND CONVECTION STARTED IN LESS THAN AN HOUR IN SOME PLACES. A THUNDERSTORM HAS ALREADY DEVELOPED ALONG THE APACHE/NAVAJO COUNTY LINE BETWEEN SNOWFLAKE AND CONCHO THIS MORNING. THE STEERING FLOW IS GENERALLY SOUTH-SOUTHWEST AROUND 5 MPH OVER THE WHITES...AND UP TO 15 MPH FROM FLAGSTAFF NORTHWEST. IT LOOKS TO BE AN ACTIVE THUNDERSTORM DAY ACROSS NORTHERN ARIZONA. && .PREV DISCUSSION /355 AM MST/...THE AIRMASS OVER NORTHERN AZ REMAINS LOADED WITH MONSOON MOISTURE EARLY THIS MORNING. SAT IMAGERY INDICATES PRECIPITABLE WATER VALUES WELL OVER AN INCH ACROSS MOST OF THE NORTHLAND AND MUCH LESS CLOUD COVER NOW VS 24 HOURS AGO. ANOTHER LARGE THUNDERSTORM COMPLEX COVERS THE SOUTHEAST PORTION OF ARIZONA NOW AND WILL SPREAD THICKER CLOUD COVER INTO THE SOUTH SIDE OF THE MOGOLLON RIM LATER THIS MORNING. THIS AREA SHOULD HAVE A LATER START TO CONVECTION THAN AREAS NORTH OF RIM. MADE A FEW TWEAKS TO TODAYS POP FORECAST...ONE WAS TO INCREASE STORM CHANCES ACROSS WESTERN COCONINO COUNTY THIS AFTERNOON. STORM MOTION TODAY GENERALLY SOUTH TO NORTH. STRONGER STORMS ARE CAPABLE OF PRODUCING HEAVY RAINFALL (E.G UP TO ONE INCH IN LESS THAN ONE HOUR) AND OR HAIL. PROGS SHOW THE SOUTHERLY FLOW TO CONTINUE ACROSS NORTHERN AZ THROUGH SUNDAY WITH ABOVE NORMAL MONSOON MOISTURE AMOUNTS REMAINING. MORNING CLOUD COVER WILL REMAIN KEY TO DAYTIME STORM DEVELOPMENT AS THE CLOUD COVER LIMITS SURFACE HEATING. FROM MONDAY THROUGH THURSDAY...PROGS SHOW MOISTURE AND INSTABILITY DOWN A POINTS ACROSS WESTERN AZ AS THE HIGH PRESSURE CELL SLIDES WESTWARD. THE STORM STEERING FLOW BECOMES LIGHT NORTHERLY AND THUS EXPECT BETTER STORM COVERAGE ACROSS GILA COUNTY NEXT WEEK. && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY...SOME CONTAINING HEAVY RAIN WITH BRIEF MVFR POSSIBLE. LOOKOUT FOR WIND GUSTS TO 45 MPH IN THE VICINITY OF STORMS. AWAY FROM STORMS...MAINLY VFR CONDITIONS WITH SCATTERED TO BROKEN SKY CONDITIONS. ACTIVITY EXPECTED TO DIMINISH AFTER 03Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...ABUNDANT MONSOON MOISTURE WILL REMAIN OVER ARIZONA INTO THE WEEKEND WITH SCATTERED THUNDERSTORMS AND SHOWERS EXPECTED TODAY AND ON SATURDAY...MOST NUMEROUS DURING THE AFTERNOON. THERE WILL BE A THREAT OF HEAVY RAIN WITH STORMS THAT DEVELOP...INCREASING THE RISK FOR FLASH FLOODING OVER RECENT BURN AREAS. SUNDAY THROUGH TUESDAY...A MOIST AIR MASS WILL REMAIN OVER ARIZONA WITH A GOOD CHANCE OF THUNDERSTORMS EACH DAY. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........MAS/DL AVIATION.......MCS FIRE WEATHER...MCCOLLUM FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:39 PM MST | Areal Flood Advisory | FGZ | Coconino, Gila, Yavapai | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.